Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 60, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at May 31, 2021, 9:14 PM CDT for Brazoria County, Fort Bend County, Wharton County, Texas. It took effect at Jun 1, 2021, 4:13 AM CDT. It was in force for 54 hr.
The area
The outline as issued.
The facts
- Issued
- May 31, 2021, 9:14 PM CDT (02:14 UTC)
- In effect from
- Jun 1, 2021, 4:13 AM CDT
- Expired
- Jun 3, 2021, 10:37 AM CDT
- In force
- 54 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Brazoria County, TX, Fort Bend County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 79 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Bernard River near Boling (BOLT2).
- Action stage
- 14 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08117500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
118
WGUS44 KHGX 010214
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
914 PM CDT Mon May 31 2021
...The National Weather Service in Houston/Galveston TX has issued a
Flood Warning for the following rivers in Texas...
San Bernard River near Boling affecting Wharton, Fort Bend and
Brazoria Counties.
For the San Bernard River...including East Bernard, Sweeny, Boling...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Additional information is available at www.weather.gov.
The next statement will be issued Tuesday morning at 915 AM CDT.
&&
TXC039-157-481-011415-
/O.NEW.KHGX.FL.W.0060.210601T0913Z-210603T1537Z/
/BOLT2.1.ER.210601T0913Z.210602T0000Z.210603T0336Z.NO/
914 PM CDT Mon May 31 2021
The National Weather Service in League City has issued a
* Flood Warning for
the San Bernard River near Boling.
* From late tonight to Thursday morning.
* At 8:46 PM CDT Monday the stage was 16.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
tonight to a crest of 20.2 feet tomorrow evening. It will then
fall below flood stage late Wednesday evening.
* Impact...At 22.0 feet, Moderate lowland flooding begins upstream
from the gage with significant backwater flooding up Peach Creek
in Wharton County inundating low lying areas. Minor backwater
flooding up Snake Creek in Fort Bend County begins.
* Flood History...This crest compares to a previous crest of 20.2
feet on 05/31/2007.
&&
LAT...LON 2940 9592 2930 9584 2913 9566 2913 9577
2930 9595 2940 9605
$$5 follow-up statements
102
WGUS44 KHGX 011440
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
940 AM CDT Tue Jun 1 2021
...The Flood Warning is extended for the following rivers in Texas...
San Bernard River near Boling affecting Wharton, Fort Bend and
Brazoria Counties.
For the San Bernard River...including East Bernard, Sweeny, Boling...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 945 PM CDT.
&&
TXC039-157-481-020245-
/O.EXT.KHGX.FL.W.0060.000000T0000Z-210604T1912Z/
/BOLT2.1.ER.210601T1021Z.210602T1800Z.210604T0712Z.NO/
940 AM CDT Tue Jun 1 2021
...The Flood Warning is now in effect until early Friday afternoon...
The Flood Warning continues for
the San Bernard River near Boling.
* Until Friday afternoon.
* At 9:15 AM CDT Tuesday the stage was 18.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:15 AM CDT Tuesday was 18.5 feet.
* Forecast...The river is expected to rise to a crest of 21.2 feet
early tomorrow afternoon. It will then fall below flood stage
early Friday morning.
* Impact...At 22.0 feet, Moderate lowland flooding begins upstream
from the gage with significant backwater flooding up Peach Creek
in Wharton County inundating low lying areas. Minor backwater
flooding up Snake Creek in Fort Bend County begins.
* Flood History...This crest compares to a previous crest of 21.2
feet on 03/14/2016.
&&
LAT...LON 2940 9592 2930 9584 2913 9566 2913 9577
2930 9595 2940 9605
$$090
WGUS44 KHGX 011941
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
241 PM CDT Tue Jun 1 2021
...Forecast flooding changed from Minor to Moderate severity and
increased in duration for the following rivers in Texas...
San Bernard River near Boling affecting Wharton, Fort Bend and
Brazoria Counties.
For the San Bernard River...including Boling...Moderate flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 245 AM CDT.
&&
TXC039-157-481-020745-
/O.EXT.KHGX.FL.W.0060.000000T0000Z-210605T1617Z/
/BOLT2.2.ER.210601T1021Z.210603T0000Z.210605T0417Z.NO/
241 PM CDT Tue Jun 1 2021
...Forecast flooding increased from Minor to Moderate severity and
increased in duration until late Saturday morning...
The Flood Warning continues for
the San Bernard River near Boling.
* Until Saturday morning.
* At 2:30 PM CDT Tuesday the stage was 18.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 2:30 PM CDT Tuesday was 18.9 feet.
* Forecast...The river is expected to rise to a crest of 24.7 feet
tomorrow evening. It will then fall below flood stage late Friday
evening.
* Impact...At 25.0 feet, Moderate lowland flooding continues with
significant backwater flooding up Peach Creek and minor backwater
flooding up West Bernard Creek in Wharton County. Backwater
flooding up Snake Creek threatens low lying areas in the Tierra
Grande subdivision.
* Flood History...This crest compares to a previous crest of 24.5
feet on 12/09/2018.
&&
LAT...LON 2940 9592 2930 9584 2913 9566 2913 9577
2930 9595 2940 9605
$$937
WGUS84 KHGX 020153
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
853 PM CDT Tue Jun 1 2021
...The Flood Warning continues for the following rivers in Texas...
San Bernard River near Boling affecting Wharton, Fort Bend and
Brazoria Counties.
For the San Bernard River...including East Bernard, Sweeny, Boling...
Moderate flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Additional information is available at www.weather.gov.
The next statement will be issued Wednesday morning at 900 AM CDT.
&&
TXC039-157-481-021400-
/O.EXT.KHGX.FL.W.0060.000000T0000Z-210604T1654Z/
/BOLT2.2.ER.210601T1021Z.210603T0000Z.210604T0454Z.NO/
853 PM CDT Tue Jun 1 2021
...The Flood Warning is now in effect until late Friday morning...
The Flood Warning continues for
the San Bernard River near Boling.
* Until Friday morning.
* At 8:46 PM CDT Tuesday the stage was 19.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:46 PM CDT Tuesday was 19.0 feet.
* Forecast...The river is expected to rise to a crest of 23.0 feet
tomorrow evening. It will then fall below flood stage late
Thursday evening.
* Impact...At 22.0 feet, Moderate lowland flooding begins upstream
from the gage with significant backwater flooding up Peach Creek
in Wharton County inundating low lying areas. Minor backwater
flooding up Snake Creek in Fort Bend County begins.
* Flood History...This crest compares to a previous crest of 22.9
feet on 04/08/1993.
&&
LAT...LON 2940 9592 2930 9584 2913 9566 2913 9577
2930 9595 2940 9605
$$085
WGUS84 KHGX 021415
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
915 AM CDT Wed Jun 2 2021
...The Flood Warning continues for the following rivers in Texas...
San Bernard River near Boling affecting Wharton, Fort Bend and
Brazoria Counties.
Trinity River at Riverside affecting Walker, San Jacinto, Polk
and Trinity Counties.
Trinity River at Liberty affecting Liberty County.
Trinity River near Moss Bluff affecting Chambers and Liberty
Counties.
For the Trinity River...including Crockett, Riverside, Goodrich,
Romayor, Liberty, Moss Bluff...Moderate flooding is forecast.
For the San Bernard River...including East Bernard, Sweeny, Boling...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1115 PM CDT.
&&
TXC039-157-481-030415-
/O.EXT.KHGX.FL.W.0060.000000T0000Z-210603T0936Z/
/BOLT2.1.ER.210601T1021Z.210602T0130Z.210602T2136Z.NO/
915 AM CDT Wed Jun 2 2021
...The Flood Warning is now in effect until late tonight...
The Flood Warning continues for
the San Bernard River near Boling.
* Until late tonight.
* At 8:46 AM CDT Wednesday the stage was 18.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:46 AM CDT Wednesday was 19.0 feet.
* Forecast...The river is expected to fall below flood stage late
this afternoon and continue falling to 14.3 feet Monday morning.
* Impact...At 18.0 feet, Minor lowland flooding begins upstream from
gage. Minor backwater flooding up Peach Creek in Wharton County
threatens low lying areas.
* Flood History...This crest compares to a previous crest of 18.5
feet on 07/27/2006.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Thu Fri Sat
San Bernard River
Boling 18.0 18.5 Wed 8 am CDT 16.3 13.0 11.2
&&
LAT...LON 2940 9592 2930 9584 2913 9566 2913 9577
2930 9595 2940 9605
$$
TXC373-407-455-471-030415-
/O.CON.KHGX.FL.W.0031.000000T0000Z-000000T0000Z/
/RVRT2.1.ER.210519T0850Z.210607T1200Z.000000T0000Z.NO/
915 AM CDT Wed Jun 2 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Trinity River at Riverside.
* Until further notice.
* At 8:30 AM CDT Wednesday the stage was 134.8 feet.
* Flood stage is 133.5 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:30 AM CDT Wednesday was 134.8 feet.
* Forecast...The river is expected to rise to 135.9 feet Monday
morning. Additional rises are possible thereafter.
* Impact...At 135.0 feet, Minor lowland flooding continues as
significant backwater up Thomas Lake floods the lowest areas in
the Green Rich Shore Subdivision in Walker County with the boat
ramp completely inundated. The lowest lying areas in the Deep
River Plantation Subdivision and FM 980 northwest of Riverside are
threatened.
* Impact...At 136.0 feet, Moderate lowland flooding begins in the
vicinity of the gage. The lowest homes in the Green Rich Shores
Subdivision are flooded and Thomas Lake Road is inundated and
impassable. Low roads in the Deep River Plantation Subdivision are
inundated. The lowest roads into properties off FM 980 northwest
of Riverside are inundated and the lowest buildings are threatened.
* Flood History...This crest compares to a previous crest of 135.7
feet on 06/29/2004.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Thu Fri Sat
Trinity River
Riverside 133.5 134.8 Wed 8 am CDT 134.8 135.1 135.2
&&
LAT...LON 3097 9584 3096 9562 3093 9528 3082 9528
3087 9562 3088 9584
$$
TXC291-030415-
/O.CON.KHGX.FL.W.0027.000000T0000Z-000000T0000Z/
/LBYT2.2.ER.000000T0000Z.210531T0730Z.000000T0000Z.NO/
915 AM CDT Wed Jun 2 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Trinity River at Liberty.
* Until further notice.
* At 8:15 AM CDT Wednesday the stage was 28.6 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:15 AM CDT Wednesday was 28.9 feet.
* Forecast...The river is expected to fall to 27.9 feet Monday
morning.
* Impact...At 29.0 feet, Major lowland flooding begins as homes in
several subdivisions above Liberty begin flooding. Extensive
flooding over much of Liberty County can be expected with each
incremental rise in the river.
* Flood History...This crest compares to a previous crest of 28.6
feet on 04/14/1968.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Thu Fri Sat
Trinity River
Liberty 26.0 28.6 Wed 8 am CDT 28.3 28.0 27.9
&&
LAT...LON 3027 9475 2996 9470 2996 9487 3027 9489
$$
TXC071-291-030415-
/O.CON.KHGX.FL.W.0021.000000T0000Z-000000T0000Z/
/MBFT2.1.ER.210515T1400Z.210531T1145Z.000000T0000Z.NO/
915 AM CDT Wed Jun 2 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Trinity River near Moss Bluff.
* Until further notice.
* At 8:30 AM CDT Wednesday the stage was 14.3 feet.
* Flood stage is 12.2 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:30 AM CDT Wednesday was 14.3 feet.
* Forecast...The river is expected to rise to a crest of 14.3 feet
this afternoon.
* Impact...At 12.2 feet, Minor lowland flooding begins in the
vicinity of the gage.
* Flood History...This crest compares to a previous crest of 14.3
feet on 02/10/1992.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Thu Fri Sat
Trinity River
Moss Bluff 12.2 14.3 Wed 8 am CDT 14.2 14.1 14.0
&&
LAT...LON 2996 9470 2979 9466 2979 9479 2996 9487
$$825
WGUS84 KHGX 022007
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
307 PM CDT Wed Jun 2 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
San Bernard River near Boling affecting Wharton, Fort Bend and
Brazoria Counties.
...The Flood Warning continues for the following rivers in Texas...
Trinity River near Crockett affecting Walker, Houston, Madison
and Trinity Counties.
Trinity River at Riverside affecting Walker, San Jacinto, Polk
and Trinity Counties.
Trinity River at Liberty affecting Liberty County.
Trinity River near Moss Bluff affecting Chambers and Liberty
Counties.
For the Trinity River...including Crockett, Riverside, Romayor,
Goodrich, Liberty, Moss Bluff...Moderate flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 930 PM CDT.
&&
TXC039-157-481-022115-
/O.CAN.KHGX.FL.W.0060.000000T0000Z-210602T2007Z/
/BOLT2.1.ER.210601T1021Z.210602T0130Z.210602T2136Z.NO/
307 PM CDT Wed Jun 2 2021
...The Flood Warning for the San Bernard River near Boling has been
cancelled...
The Flood Warning is cancelled for
the San Bernard River near Boling.
* At 2:46 PM CDT Wednesday the stage was 17.9 feet.
* Forecast...The river has fallen below flood stage and is expected
to fall to 14.2 feet early Monday afternoon.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
San Bernard River
Boling 18.0 17.9 Wed 2 pm CDT 15.2 12.1 11.5
&&
LAT...LON 2940 9592 2930 9584 2913 9566 2913 9577
2930 9595 2940 9605
$$
TXC225-313-455-471-030815-
/O.CON.KHGX.FL.W.0061.000000T0000Z-000000T0000Z/
/CRKT2.2.ER.210602T0225Z.210603T1800Z.000000T0000Z.NO/
307 PM CDT Wed Jun 2 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Trinity River near Crockett.
* Until further notice.
* At 2:45 PM CDT Wednesday the stage was 43.9 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 2:45 PM CDT Wednesday was 43.9 feet.
* Forecast...The river is expected to rise to a crest of 45.1 feet
early tomorrow afternoon.
* Impact...At 45.0 feet, Moderate lowland flooding begins in the
vicinity of the gage impacting livestock grazing and prison farms.
In past floods problems occurred from the Highway 7 bridge
downstream to Highway 21 bridge due to high flows in the backwater
of Lake Livingston.
* Flood History...This crest compares to a previous crest of 45.0
feet on 06/24/1989.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Trinity River
Crockett 41.0 43.9 Wed 2 pm CDT 45.1 44.6 43.6
&&
LAT...LON 3150 9569 3133 9560 3109 9571 3109 9582
3133 9572 3150 9580
$$
TXC373-407-455-471-030815-
/O.CON.KHGX.FL.W.0031.000000T0000Z-000000T0000Z/
/RVRT2.1.ER.210519T0850Z.210607T1200Z.000000T0000Z.NO/
307 PM CDT Wed Jun 2 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Trinity River at Riverside.
* Until further notice.
* At 2:30 PM CDT Wednesday the stage was 134.9 feet.
* Flood stage is 133.5 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 2:30 PM CDT Wednesday was 134.9 feet.
* Forecast...The river is expected to rise to 135.9 feet Monday
morning. Additional rises are possible thereafter.
* Impact...At 136.0 feet, Moderate lowland flooding begins in the
vicinity of the gage. The lowest homes in the Green Rich Shores
Subdivision are flooded and Thomas Lake Road is inundated and
impassable. Low roads in the Deep River Plantation Subdivision are
inundated. The lowest roads into properties off FM 980 northwest
of Riverside are inundated and the lowest buildings are threatened.
* Flood History...This crest compares to a previous crest of 135.7
feet on 06/29/2004.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Trinity River
Riverside 133.5 134.9 Wed 2 pm CDT 135.0 135.3 135.4
&&
LAT...LON 3097 9584 3096 9562 3093 9528 3082 9528
3087 9562 3088 9584
$$
TXC291-030815-
/O.CON.KHGX.FL.W.0027.000000T0000Z-000000T0000Z/
/LBYT2.2.ER.000000T0000Z.210531T0730Z.000000T0000Z.NO/
307 PM CDT Wed Jun 2 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Trinity River at Liberty.
* Until further notice.
* At 2:15 PM CDT Wednesday the stage was 28.5 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 2:15 PM CDT Wednesday was 28.8 feet.
* Forecast...The river is expected to remain steady above flood
stage at 28.5 feet.
* Impact...At 29.0 feet, Major lowland flooding begins as homes in
several subdivisions above Liberty begin flooding. Extensive
flooding over much of Liberty County can be expected with each
incremental rise in the river.
* Flood History...This crest compares to a previous crest of 28.6
feet on 01/30/1974.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Trinity River
Liberty 26.0 28.5 Wed 2 pm CDT 28.4 28.3 28.2
&&
LAT...LON 3027 9475 2996 9470 2996 9487 3027 9489
$$
TXC071-291-030815-
/O.CON.KHGX.FL.W.0021.000000T0000Z-000000T0000Z/
/MBFT2.1.ER.210515T1400Z.210531T1145Z.000000T0000Z.NO/
307 PM CDT Wed Jun 2 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Trinity River near Moss Bluff.
* Until further notice.
* At 2:30 PM CDT Wednesday the stage was 14.2 feet.
* Flood stage is 12.2 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 2:30 PM CDT Wednesday was 14.3 feet.
* Forecast...The river is expected to remain steady above flood
stage at 14.2 feet.
* Impact...At 15.2 feet, Moderate lowland flooding begins in the
vicinity of the gage.
* Flood History...This crest compares to a previous crest of 14.3
feet on 03/17/2016.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Trinity River
Moss Bluff 12.2 14.2 Wed 2 pm CDT 14.2 14.1 14.1
&&
LAT...LON 2996 9470 2979 9466 2979 9479 2996 9487
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at May 31, 6:40 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 31, 6:40 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
640 PM CDT Mon May 31 2021
.AVIATION [00Z TAF Issuance]...
Confidence is quite high in the broad idea of unsettled weather
tonight into tomorrow as a convective system comes in from the
north, and shower/storm chances continue with a front sweeping
through tomorrow. The specifics of how this plays out is much less
certain. As a result, have broad windows of VCSH/VCTS at most
sites, especially from IAH northward. Refinements will gradually
try to whittle down times for storms to more narrow windows in
coming cycles, but would rather err on the side of caution for now
rather than potentially have to make dramatic changes later
tonight/tomorrow morning.
&&
.PREV DISCUSSION /Issued 310 PM CDT Mon May 31 2021/...
.SHORT TERM [This Afternoon Through Tuesday Night]...
Currently, moderate low-level onshore flow has helped increase cloud
and moisture across southeast Texas. Much like yesterday, isolated
showers have developed west of I-45 where this onshore temperature
and moisture advection is the strongest. With daytime temperatures
peaking later this afternoon, expect some of these showers to
strengthen into thunderstorms that will soon diminish after sunset
when temperatures begin to cool.
Overnight, higher rain chances return as an upper-level trough digs
deeper into the Southwest US where its western flank will leave a
cutoff low over the Baja Peninsula. This cutoff low will begin our
period of prolonged wet weather this week. The remaining trough will
push a cold front across Texas overnight where it is expected to
reach our northern counties a few hours before sunrise. Hi-res
models differ on where this front will stall throughout the day,
with some deterministic solutions indicating as far south as Harris
County, but most models predict it will stay draped across our
northern counties as it dissipates through Tuesday evening. SPC has
placed Houston, Polk, and Trinity counties in a marginal risk for
thunderstorms tomorrow. With the frontal boundary stalled overhead
and breaks in the cloud cover leading to surface heating, some
strong to severe afternoon thunderstorms are possible for these
counties. With strengthening onshore flow across the rest of our
counties, isolated pulse showers and thunderstorms are also possible
tomorrow afternoon, especially in areas where breaks in the cloud
cover lead to the most daytime heating. Temperatures tomorrow will
be similar to today's with daytime highs reaching the mid-80s and
overnight lows in the very muggy 70s.
KBL
.LONG TERM [Wednesday Through Monday]...
Periods of showers and thunderstorms can be expected through much
of the long term period as a slow moving upper low currently near
the Baja California area gradually works its way toward Texas. A
series of shortwaves will be moving across the state, and with a
persistent onshore flow in place expect these currently hard to
time impulses to bring the state a lot more rain. Our area's best
chances look like they might end up at the end of the week and
especially over the weekend when the low works its way into the
state and becomes an even slower mover. The positioning of the low
and how fast (or slow?) it moves will become a major player as to
any chances of locally heavy rainfall and how much rain our area
eventually receives.
For now, in the short and long term periods combined (roughly over
the next eight days), look for widespread 2 to 4 inch rainfall
totals with isolated amounts possibly exceeding 5 inches for
potentially a large part of the area. As you well know, 2 to 4
inch rains in Southeast Texas can easily fall in a hour or less,
and if this happens over the same area over several rounds of
storms, flooding could easily become a threat. Stay tuned to the
forecasts as the week progresses (they can easily and significantly
change) and monitor how much rain falls/accumulates in and near
your area. Grounds have been wet across much of Southeast Texas
these past couple of weeks, and it will probably not take a whole
lot of additional rain to lead to flooding issues. 42
.MARINE...
Another extended period of wet weather is expected over the next week
or so, with rain chances generally on the rise through mid-week as
a series of upper-level disturbances move through the area. Winds will
generally remain out of the southeast through the period, occasionally
approaching caution levels through Tuesday and relaxing through the
remainder of the week. Over the weekend and into the start of next
week, look for an increase in winds and seas along with even better
rain chances. Elevated winds and seas will be possible in and around
the storms. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 70 85 70 82 69 / 50 50 50 60 30
Houston (IAH) 72 86 72 85 71 / 30 50 40 70 30
Galveston (GLS) 76 84 76 84 76 / 20 30 40 40 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 10 PM CDT this evening for the
following zones: Bolivar Peninsula...Brazoria
Islands...Galveston Island...Matagorda Islands.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION through Tuesday morning for
the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Waters from Freeport
to Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&
SHORT TERM...KBL
LONG TERM...42
AVIATION...Luchs
MARINE...42The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:36 AM CDT | Flash Flood Warning | HGX | Houston | 3 hr |
| Jun 1, 3:34 AM CDT | Flash Flood Warning | HGX | Houston | 3 hr |
| Jun 1, 3:46 AM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Madison | 3 hr |
| Jun 1, 6:08 AM CDT | Areal Flood Warning | HGX | Houston | 6 hr |
| Jun 1, 10:29 AM CDT | River Flood Warning | HGX | Houston, Madison, Trinity, Walker | 3 days |
| Jun 1, 3:09 PM CDT | Special Marine Warning | HGX | 36 min | |
| Jun 1, 3:39 PM CDT | Special Marine Warning | HGX | 51 min | |
| Jun 1, 4:22 PM CDT | Special Marine Warning | HGX | 113 min | |
| Jun 1, 6:17 PM CDT | Special Marine Warning | HGX | 88 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.